Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking zentel. Started pain in stomach and gastritis. Is this normal?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I'm taking Zentel, the dose the doctor recommended is one 200mg tablet every 12 hours for 5 days and I am on my 4thday and having a lot of pain in the top of my stomach and a lot of gas. Is this normal? Do I skip tonight's dose until I feel better tomorrow? What can I take for the pain ?
Posted Mon, 30 Jul 2012 in General Health
Answered by Dr. Rakesh Madhyastha 4 hours later

Thanks for the query

I would like to know a few more things in order to help you

1. Why was zentel given in the first place?
2. How many doses of Zentel left?
3. What other drugs are you on apart from Zentel and Paxil.

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Taking zentel. Started pain in stomach and gastritis. Is this normal? 5 hours later
After an endoscopy I was prescribed with Zentel. I have two tablets left, no other drugs other than Lanzoprazol.
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for writing back

If you have two tablets of zentel left then I suggest you finish the dose but make sure you take a prophylactic proton pump inhibitor like pantoprazole before taking the tablets however if you are no able to tolerate at all then you can skip it as well. Please approach your doctor for a prescription. Pantoprazole is taken on empty stomach early in the morning
It is most likely that you are suffering from antibiotic induced gastritis which can be quite severe at times. Make sure to avoid spicy food items, coffee, tea and smoking as these can worsen the situation

I hope I have answered your query, please accept my answer if you have no further ones

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor